It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • I have a non functioning thyroid gland

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-12-2013, 04:24 PM   #1
    Armourman
    Newbie
    (male)
     
    Join Date: Mar 2013
    Location: California
    Posts: 2
    Armourman HB User
    I have a non functioning thyroid gland

    Hello.

    I was diagnosed with Graves disease over twenty years ago and was on .15 mg (150 mcg)synthroid until Nov of 2012. After much research, I decided to switch to Armour which is a Natural T3/T4. Being on Synthroid, I always felt I am still Hypo and not complete....The change to Armour was epic in a sense that I felt like I have been given a second chance in life...the Brain fog, sluggishness, aches and pains, mood swings, blood pressure, etc was all gone within 10 days.

    I started on 1.5 grain as the old synthetic t4 wore off my system and after two blood tests, the dosage was increased by 15 mg twice. I was taking two grains for a about two months, but I started to experience weird symptoms all over again...Make a long story short, The dosage was cut back to 1.5 graim of Armour with .50 mcg of synthroid...

    The last lab work showed an extremely suppressed TSH. Below mid range FT4 and a very high FT3.
    TSH 0.041...very low
    FT4 1.14....below mid line
    FT3 5.7....above High range

    Last edited by Administrator; 05-01-2013 at 10:20 PM.

     
    Sponsors Lightbulb
       
    Old 03-12-2013, 10:10 PM   #2
    Withered
    Junior Member
    (female)
     
    Join Date: Mar 2013
    Location: Missouri
    Posts: 31
    Withered HB User
    re: I have a non functioning thyroid gland

    I've been on synthroid or generic equivalent for about 30 years. I've never been convinced I was on the right dose but over the years, all doctors would just test to make sure I was in the range, and that was it, no discussion. Over a year ago they reduced my dose and within weeks I was feeling awful, gaining weight without diet or exercise change, I'm freezing all the time and on100+ days last summer I was comfortable while others around me melted, my hair is falling out and its lost any body it had. I look like I've aged 10 years, skin is horrible, and brain function and memory is bad, and energy level is nil, and my depression medicine doesn't seem to be helping like it used to. Dr says it can't be my thyroid because I'm in the range.

    In January TSH level was 0.229, a little low (normal range with their numbers is 0.358-3.740) my T3 Free was 2.97 normal,(range 2.18-3.98), T4Free was 1.25 normal (range 0.76-1.46). Dr said even though the TSH was low, since the T3&4 were normal,she wouldn't adjust the dose unless I was having heart palpitations. She said if anything she should reduce the dose since tsh is low. I look at the lists of hypothroid symptoms and I have them all and they got worse instead of better when the dose was changed. I was wondering if Armour would make me feel better. I don't want to make a scene in her office, but I'm so tired of drs who think they know more about how our bodies feel than we do. I am ready to replace this doc for one who listens. Any ideas or suggestions would be welcomed.

    Last edited by Administrator; 05-01-2013 at 10:21 PM.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:44 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!